Ohio, 2007Flood and Damaging Winds in Ohio, June 26, 2007
June 26, 2007 · NWS ILN · 3 events in 2 counties and zones
Isolated strong to severe thunderstorms developed between Cincinnati and Dayton during the evening.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated strong to severe thunderstorms developed between Cincinnati and Dayton during the evening.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jun 26, 3:04 PM EST, 3 hours 26 minutes earlier.
Area forecast discussion, Jun 26, 3:04 PM EST, 3 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
404 PM EDT TUE JUN 26 2007
.SYNOPSIS...
A WEAK MID LEVEL DISTURBANCE OVER THE MID MISSISSIPPI VALLEY MAY
SPARK A FEW THUNDERSTORMS ACROSS THE REGION INTO THIS EVENING. MID
LEVEL RIDGING WILL BRIEFLY BUILD INTO THE OHIO VALLEY AHEAD OF AN
APPROACHING COLD FRONT. THE COLD FRONT WILL SAG INTO THE REGION
THURSDAY BRINGING A GOOD CHANCE FOR WIDESPREAD SHOWERS AND
THUNDERSTORMS.
RYAN
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
FCST AREA IN BTWN REMNANTS OF MID LVL DISTURBANCE OVER ILLINOIS
AND WRN INDIANA AND A WEAK VORT PASSING THRU SE OHIO. BOTH OF
THESE FEATURES WERE CONTRIBUTING TO SCT TSTM DVLPMNT...WITH MORE
ROBUST CONVECTION TO WEST OF REGION. ADDITIONALLY ACRS CNTRL/NRN
KY...A WEAK CONV BNDRY APPEARED TO BE MAIN CONTRIBUTOR TO SCT
CONVECTIVE DVLPMNT. UNDER MORE SUNSHINE TODAY...TEMPS HAD WARMED
INTO U80S/L90S.
WITH EXCEPTION OF SCT CONVECTION ACRS NRN KY/SO CNTRL OH AND A FEW
ROGUE CELLS NE OF CMH METRO...MUCH OF FCST AREA REMAINS PCPN FREE
WITH MID LVL NVA SUPPRESSING CONVECTIVE POTENTIAL. MID LVL NVA
HOLDS ACRS REGION INTO EVNG HOURS AS WEAK VORT TO SE OF REGION
SLOWLY PULLS AWAY TO THE EAST. STRONGER VORT IN ASSOC WITH MID LVL
DISTURBANCE WILL STAY WEST OF REGION INTO THE EVNG...WITH MUCH OF
THE TSTM ACTIVITY OVER WRN/CNTRL INDIANA LIKELY TO NOT MAKE IT
INTO FCST AREA BEFORE DYING OUT. WILL PLACE HIGHEST POPS (30) OVER
WRN/SRN PORTIONS FCST AREA WITH AFOREMENTIONED CONVERGENCE AXIS
OVER NRN KY AND POSSIBILITY THAT SOME OF THE ONGOING TSTMS OVER
INDIANA WILL MAKE IT INTO FAR WRN FCST AREA THIS EVNG. WILL
INDICATE 20 POPS ELSEWHERE FOR ISOLD SHORT-LIVED CONVECTION DVLPG
OFF OF MUCAPES INVOF 1000 J/KG. ANY CONVECTION SHOULD BE DONE BY
MIDNIGHT WITH LOSS OF DAYTIME HEATING AND NO APPRECIABLE FORCING
FOR OVERNIGHT HOURS. LOCALIZED AREAS OF BR/HZ ARE EXPECTED TOWARDS
DAYBREAK IN HUMID AIRMASS.
TEMPS...ANOTHER HUMID NIGHT IN STORE WITH TEMPS FALLING ONLY INTO
U60S TO AROUND 70. TRENDED TOWARDS WARMER MET GUID WITH DEWPTS
EXPECTED IN M/U60S OVERNIGHT.
RYAN
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT/...
MODEL GUID IN EXCELLENT AGREEMENT FOR WED/WED NIGHT. REGION
REMAINS ON NRN FRINGE OF MID LVL RIDGE CENTERED OVER SE CONUS.
AFOREMENTIONED MID LVL DISTURBANCE WILL BECOME ABSORBED BY MORE
ZONAL MID LVL FLO AS STRONG S/WV PASSES ACRS CANADA AND NRN GRT
LKS. REMNANTS OF DISTURBANCE NOTED BY WEAK MID LVL S/WV EMBEDDED
IN ZONAL FLO WED AFTN PASSING THRU NRN IN/OH. THIS COMBINED WITH
DVLPG LO LVL CONV AND PLENTY OF LO LVL MOISTURE WITH MUCAPES BTWN
15000-2000 J/KG SHOULD ENABLE BETTER COVERAGE TO TSTM DVLPMNT ACRS
WEST CNTRL OH FOR AFTN HOURS. FURTHER SOUTH AND EAST...PROXIMITY
TO MID LVL RIDGE WILL KEEP TSTMS MORE ISOLD...PARTICULARLY
SOUTH/EAST OF I-71.
STRONG COLD FRONT MOVING ACRS WESTERN GRT LKS WED WILL SAG INTO
NRN IN/OH WED NIGHT WITH MID LVL HGTS FALLING AS RIDGE BEGINS TO
DVLP OVER CNTRL/HIGH PLAINS. LO LVL CONV INCREASES ACRS NRN FCST
AREA WED NIGHT AS 30KT 850 LLJ DVLPS AHEAD OF FRNTL BNDRY. THIS
COMBINED WITH GOOD MID/UPR LVL FORCING SHOULD ENABLE FOR AN
INCREASE IN CONVECTIVE COVERAGE WED NIGHT. HAVE INCREASED TO 50
POPS WED NIGHT FOR AREAS NORTH OF I-70. ONCE AGAIN...LOWEST
CHANCES FOR PCPN WILL RESIDE OVER SE FCST AREA...CLOSEST TO
RETREATING RIDGE AND FURTHEST AWAY FROM BEST FORCING ASSOCD WITH
FRNTL BNDRY. BENEFICIAL HVY RAINFALL IS LOOKING LIKE A GOOD BET
WITH PWATS CLIMBING TO BTWN 1.75-2 IN BY LATE WED NIGHT. APPEARS
THIS WILL BE ONE OF THE BETTER CHANCES AT A WIDESPREAD RAINFALL
EVENT FOR FCST AREA THAT THIS REGION HAS SEEN OVER LAST FEW
MONTHS.
TEMPS...MET TEMPS LOOK MUCH TOO COOL FOR WED AFTN HIGHS...AND
THINK THIS MAY BE DUE TO NAM MODEL OVERDVLPG QPF AND CLOUDS ACRS
FCST AREA. TEMPS HAVE ENDED UP MUCH CLOSER TO MAV GUID LAST SVRL
DAYS AND EXPECT THAT TO HAPPEN AGAIN ON WED. HAVE GENERALLY GONE
A DEG OR TWO BELOW MAV GUID...WITH ALL BUT NW FCST AREA LIKELY TO
GET TO 90 OR INTO L90S. CONSIDERING THAT BOTH KCVG AND KCMH HAVE
MADE IT TO 92 SO FAR TODAY...MAY END UP VERY CLOSE TO MAV GUID
TEMPS DEPENDING ON CLOUDS ANY WDLY SCT CONVECTION THAT DVLPS ALONG
I-71 CORRIDOR. LOWS WILL REMAIN NEAR 70 DEG WED NIGHT.
RYAN
&&
.LONG TERM /THURSDAY THROUGH TUESDAY/...
FOR THURSDAY INTO THURSDAY EVENING...THE NAM AND GFS ARE IN
GENERALLY GOOD AGREEMENT WITH A COLD FRONT SAGGING ACROSS THE
AREA. MODERATE INSTABILITY BUILDS DURING THE AFTERNOON...AND
SHOWERS AND THUNDERSTORMS ARE LIKELY. HIGH TEMPERATURES WILL BE
SEASONABLE...HIGHLY DEPENDANT ON CLOUDS/RAINFALL TIMING...WITH A
PROMINENT NORTH/SOUTH GRADIENT HIGHLY PLAUSIBLE.
THE PCPN ENDS QUICKLY NORTH TO SOUTH ACROSS NORTHERN OHIO AND
INDIANA EARLY FRIDAY...ALTHOUGH RECENT TRENDS SHOW THE FRONT
STALLING A BIT IN SOUTHERN OHIO AND NORTHERN KY DURING THE DAY ON
FRIDAY AS A WAVE DEVELOPS ALONG THE BNDRY. AT THIS POINT...IT
APPEARS THAT THE FRONT WILL PUSH SOUTH OF THE FCST AREA FRIDAY NIGHT.
SATURDAY THROUGH TUESDAY...MODEL CONSENSUS SHOWS BROAD CANADIAN HIGH
PRESSURE BUILDING AND THEN MOVING EAST OF THE REGION. SLIGHT COOLER
THAN NORMAL TEMPERATURES WILL STEADILY INCREASE THROUGH THE PERIOD.
&&
.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
UPR LVL LOW CENTERED OVER CNTRL ILLINOIS WILL CONTINUE TO WEAKEN
AS IT DRIFTS NORTH INTO NRN ILLINOIS THIS EVENING. THE LOW WILL
EVENTUALLY BECOME ABSORBED IN THE WNW FLOW ALOFT ACRS THE LOWER
GREAT LAKES. THE PROXIMITY OF THIS LOW...COMBINED WITH DAYTIME
INSTABILITY...WILL TRIGGER MAINLY ISOLATED THUNDERSTORMS THIS AFTN
AND EARLY EVENING. WITH LOW COVERAGE EXPECTED...VFR CONDITIONS
WILL BE FCST AT THE TAF SITES THROUGH 00Z. FOR TONIGHT...SCATTERED
TO OCCASIONALLY BROKEN MID LVL CLOUDS ARE EXPECTED. SOME MVFR
CONDITIONS IN MIST MAY FORM AT THE TYPICAL TAF SITES OF KLUK...KILN
AND KLCK. OTHERWISE...ISOLATED TO SCATTERED CONVECTION WILL
DEVELOP ONCE AGAIN ON WEDNESDAY AS THE SAME AIRMASS REMAINS OVER
THE REGION.
OUTLOOK...NUMEROUS SHOWERS AND THUNDERSTORMS ARE POSSIBLE THURSDAY
AND THURSDAY NIGHT.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.
&&
Hazardous weather outlook, Jun 26, 3:35 AM EST, 14 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
435 AM EDT TUE JUN 26 2007
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-270915-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
435 AM EDT TUE JUN 26 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 26, 4:44 PM EST, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
544 PM EDT TUE JUN 26 2007
KYZ099-262230-
MASON KY-
544 PM EDT TUE JUN 26 2007
...A STRONG THUNDERSTORM WILL AFFECT WESTERN MASON COUNTY THROUGH 630
PM EDT...
AT 540 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM LOCATED NEAR LOWELL...MOVING NORTHEAST AT 15 MPH.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
45 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...
MURPHYSVILLE...WASHINGTON...MAYSVILLE...MINERVA...TUCKAHOE...
MORANBURG AND DOVER.
THIS STORM WILL ALSO BE CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH
MAY FLOOD ROADS...DITCHES AND LOW LYING AREAS. DO NOT DRIVE INTO
PLACES WHERE WATER COVERS THE ROAD AND AVOID FLOOD PRONE AREAS.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOME
STRONGER...THEN A WARNING MAY BE NEEDED.
RYAN
Special weather statement, Jun 26, 5:13 PM EST, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
613 PM EDT TUE JUN 26 2007
KYZ091-262245-
BOONE KY-
613 PM EDT TUE JUN 26 2007
...A STRONG THUNDERSTORM WILL AFFECT BOONE COUNTY THROUGH 645 PM
EDT...
AT 609 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM LOCATED NEAR BIG BONE...MOVING NORTHEAST AT 15
MPH.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...BIG
BONE...BEAVERLICK...WATERLOO...RICHWOOD...UNION...CONSTANCE...
CINCINNATI-NORTHERN KENTUCKY INTERNATIONAL AIRPORT...FLORENCE AND
BURLINGTON.
THIS STORM WILL ALSO BE CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH
MAY FLOOD ROADS...DITCHES AND LOW LYING AREAS. DO NOT DRIVE INTO
PLACES WHERE WATER COVERS THE ROAD AND AVOID FLOOD PRONE AREAS.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOME
STRONGER...THEN A WARNING MAY BE NEEDED.
RYAN
Thunderstorm Wind, Warren
- When
- June 26, 6:30 PM EST to 6:34 PM EST
- Where
- Warren County, 3 mi W of South Lebanon
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 39.370, -84.276
A large tree fell on a house, causing minor damage. Trees were downed in a few other locations across Deerfield Township.
Flood, Warren
- When
- June 26, 6:45 PM EST to 7:30 PM EST
- Where
- Warren County, Mason
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 39.370, -84.320
High water extended from the center divider into both northbound and southbound lanes of Interstate 71 between mile markers 21 and 24.
Thunderstorm Wind, Clark
- When
- June 26, 7:14 PM EST to 7:18 PM EST
- Where
- Clark County, Enon
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 39.870, -83.930
A couple of trees and power lines were downed across Mad River Township.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Texas, June 26 to 27, 20072 deaths · $138 million · 50 kt wind · 10 events
- Flash Flooding and Hail in Texas, June 26 to 27, 20074 injured · $5.2 million · 85 kt wind · 17 events
- Heat in Nevada, June 26, 20071 death · 1 event
- Lightning Strike in Florida, June 26, 20071 death · 1 event
- Hail and Damaging Winds in Texas, June 26, 2007$1.6 million · 1.75 in hail · 6 events
- Flash Flood and Flooding in Illinois, June 26, 2007$1.0 million · 50 kt wind · 6 events
- Flash Flooding and Hail in Colorado, June 26, 2007$180,000 · 2.75 in hail · 33 events
- Flood and Lightning Strikes in Indiana, June 26, 20072 injured · $231,000 · 3 events
- Flash Flooding and Flooding in Oklahoma, June 26, 2007$165,000 · 13 events
- Damaging Wind and Lightning Strike in Alabama, June 26, 2007$160,000 · 50 kt wind · 2 events
- Damaging Winds in Tennessee, June 26, 2007$85,000 · 60 kt wind · 5 events
- Hail and Damaging Winds in New Mexico, June 26, 2007$37,000 · 1.75 in hail · 18 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 36281, 36285, 36283.